Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jan 13, 2014, 3:37 PM CST for 5 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Jan 14, 2014, 11:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2014, 3:37 PM CST (21:37 UTC)
- In effect from
- Jan 14, 2014, 11:00 AM CST
- Expired
- Jan 14, 2014, 3:13 PM CST
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 144 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS74 KAMA 132137 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CST MON JAN 13 2014 OKZ003-TXZ004-005-140545- /O.NEW.KAMA.WI.Y.0001.140114T1700Z-140115T0000Z/ BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT 337 PM CST MON JAN 13 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY FOR THE EASTERN OKLAHOMA AND NORTHEASTERN TEXAS PANHANDLES...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. * EVENT...A COLD FRONT WILL MOVE THROUGH THE PANHANDLES ON TUESDAY AND CAUSE WINDY CONDITIONS. SUSTAINED NORTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING HOURS AND REMAIN STRONG THROUGH THE AFTERNOON...BEFORE DIMINISHING AROUND SUNSET. * IMPACTS...THESE STRONG WINDS MAY BLOW ABOUT LIGHT UNSECURED OUTDOOR OBJECTS. THEY WILL ALSO MAKE DRIVING DIFFICULT...PARTICULARLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY ALSO PRODUCE SOME VISIBILITY REDUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 14
5 follow-up statements
290 WWUS74 KAMA 140527 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1127 PM CST MON JAN 13 2014 OKZ003-TXZ004-005-141400- /O.CON.KAMA.WI.Y.0001.140114T1700Z-140115T0000Z/ BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT 1127 PM CST MON JAN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE... * EVENT...A COLD FRONT WILL MOVE THROUGH THE PANHANDLES ON TUESDAY AND CAUSE WINDY CONDITIONS. SUSTAINED NORTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING HOURS AND REMAIN STRONG THROUGH THE AFTERNOON...BEFORE DIMINISHING AROUND SUNSET. * IMPACTS...THESE STRONG WINDS MAY BLOW ABOUT LIGHT UNSECURED OUTDOOR OBJECTS. THEY WILL ALSO MAKE DRIVING DIFFICULT... PARTICULARLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY ALSO PRODUCE SOME VISIBILITY REDUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COCKRELL
927 WWUS74 KAMA 141200 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST TUE JAN 14 2014 OKZ002-TXZ003-009-010-142000- /O.EXA.KAMA.WI.Y.0001.140114T1700Z-140115T0000Z/ TEXAS-HANSFORD-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...GUYMON...SPEARMAN...GRUVER...MIAMI... CANADIAN 600 AM CST TUE JAN 14 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...SUSTAINED NORTH WINDS OF 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED ACROSS THE CENTRAL OKLAHOMA PANHANDLE AND PART OF THE NORTHEAST TEXAS PANHANDLE BEHIND PASSAGE OF A COLD FRONT. * TIMING...THE STRONG WINDS WILL INCREASE DURING THE LATE MORNING HOURS AND PERSIST THROUGH THE AFTERNOON...THEN DIMINISH BY SUNSET. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. IN ADDITION...PATCHY BLOWING DUST MAY RESULT IN LOCALIZED REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ003-TXZ004-005-142000- /O.CON.KAMA.WI.Y.0001.140114T1700Z-140115T0000Z/ BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT 600 AM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * EVENT...SUSTAINED NORTH WINDS OF 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE EXTREME NORTHEAST TEXAS PANHANDLE BEHIND PASSAGE OF A COLD FRONT. * TIMING...THE STRONG WINDS WILL INCREASE DURING THE LATE MORNING HOURS AND PERSIST THROUGH THE AFTERNOON...THEN DIMINISH BY SUNSET. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. IN ADDITION...PATCHY BLOWING DUST MAY RESULT IN LOCALIZED REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDRADE
749 WWUS74 KAMA 141343 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 743 AM CST TUE JAN 14 2014 OKZ002-003-TXZ003>005-009-010-142200- /O.CON.KAMA.WI.Y.0001.140114T1700Z-140115T0000Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN 743 AM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * EVENT...SUSTAINED NORTH WINDS OF 35 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE BEHIND PASSAGE OF A COLD FRONT. * TIMING...THE STRONG WINDS WILL INCREASE BY LATE THIS MORNING AND PERSIST THROUGH THE AFTERNOON...THEN DIMINISH BY SUNSET. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. IN ADDITION...PATCHY BLOWING DUST MAY RESULT IN LOCALIZED REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDRADE
321 WWUS74 KAMA 141745 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1145 AM CST TUE JAN 14 2014 OKZ002-003-TXZ003>005-009-010-150000- /O.CON.KAMA.WI.Y.0001.000000T0000Z-140115T0000Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN 1145 AM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...SUSTAINED NORTH WINDS OF 35 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE BEHIND THE PASSAGE OF A COLD FRONT. * TIMING...THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON...THEN DIMINISH BY SUNSET. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. IN ADDITION...PATCHY BLOWING DUST MAY RESULT IN LOCALIZED REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
084 WWUS74 KAMA 142113 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CST TUE JAN 14 2014 OKZ002-003-TXZ003>005-009-010-142215- /O.CAN.KAMA.WI.Y.0001.000000T0000Z-140115T0000Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN 313 PM CST TUE JAN 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW 35 MILES AN HOUR THROUGH THE REST OF THE AFTERNOON. $$ GOEHRING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 13, 11:34 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Jan 13, 11:34 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1134 AM CST MON JAN 13 2014 .AVIATION... WEST WINDS WILL DECREASE SOME THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE TAF SITES TUESDAY MORNING. WINDS WILL PICK UP TO AT LEAST 20 KNOTS WITH HIGHER GUSTS BEHIND THIS COLD FRONT BY MID MORNING ON TUESDAY. SKIES WILL REMAIN VFR. A FEW MID LEVEL CLOUDS...IN THE 9000 TO 10000 FOOT RANGE...MAY CLIP THE GUY TAF SITE THIS EVENING. && .PREV DISCUSSION... /ISSUED 534 AM CST MON JAN 13 2014/ AVIATION... /12Z TAFS/ VFR CONDITIONS THROUGH THE TAF FORECAST PERIOD WITH SKIES SKC. WEST TO NORTHWEST WINDS THIS MORNING WILL CONTINUE THROUGH MUCH OF THE DAY WITH WIND SPEEDS INCREASING TO AROUND 15 KTS AND GUSTS TO 25 KTS. WINDS WILL DIMINISH TO AROUND 10 KTS AROUND SUNSET. A COLD FRONT WILL PUSH THROUGH THE TERMINALS BETWEEN 06-12Z TUESDAY SHIFTING WINDS TO THE NORTH WHILE REMAINING AT AROUND 10 KTS. CLK PREV DISCUSSION... /ISSUED 445 AM CST MON JAN 13 2014/ DISCUSSION... FOR TODAY AND TONIGHT...RELATIVELY QUIET CONDITIONS ARE EXPECTED. WINDS WILL BE MUCH LOWER TODAY ALONG WITH COOLER TEMPERATURES ALBEIT STILL ABOVE NORMAL FOR THIS TIME OF YEAR. LITTLE IN THE WAY OF CLOUD COVER IS FORESEEN. THE NEXT COLD FRONT IS SLATED TO ZIP ACROSS THE FCST AREA LATE TONIGHT AND EARLY TUESDAY MORNING. ALL MODELS CONTINUE TO SUGGEST ANOTHER WINDY DAY ON TUESDAY IN POST FRONTAL ATMOSPHERE WITH SPEEDS APPROACHING OR POSSIBLY EXCEEDING WIND ADVISORY CRITERIA IN ERN OK PNHDL AND NERN TX PNHDL. HAVE RAISED SPEEDS ACROSS THE BOARD ALL ZONES TO ACCOUNT FOR EXPECTED STRONGER WINDS...WITH HIGHEST VALUES NEAR WIND ADVISORY CRITERIA OVER ERN OK PNHDL AND NE TX PNHDL. ALL MODELS HAVE ALSO COME IN COLDER FOR TUESDAY AND THIS IS SEEN IN LATEST ECSMOS...METMOS...AND MAVMOS WITH MOST LOCATIONS ONLY CLIMBING INTO THE MIDDLE AND UPPER 40S EXCEPT SERN TX PNHDL WHERE LOWER 50S ARE ANTICIPATED. HAVE LOWERED HIGHS TUESDAY AREAWIDE FROM PREVIOUS FCST TO ACCOUNT FOR LATEST MODEL TRENDS. OTHERWISE...LITTLE IN THE WAY OF CLOUD COVER AND NO PRECIPITATION IS EXPECTED. ANOTHER DRY COLD FRONT IS PROGGED TO AFFECT SRN HIGH PLAINS LATE WED NIGHT AND EARLY THURSDAY MORNING. AFTER REBOUNDING TEMPS ON WED... COOLER VALUES ARE LIKELY ON THURSDAY INTO FRIDAY. THE ECEMOS TEMPS ARE COOLER OVERALL ON THU AND FRI BEHIND THIS PARTICULAR FRONT COMPARED TO MEXMOS. AS A COMPROMISE...DECIDED TO UNDERCUT THE MEXMOS TEMPS A LITTLE FOR THIS TIME PERIOD. SHOULD OTHER MODELS JOIN THE ECMWF IN FUTURE RUNS...THEN HIGHS THU AND FRI MAY NEED TO BE LOWERED FURTHER. DRY WEATHER ALONG WITH MODERATING TEMPERATURES IS ANTICIPATED FOR THE WEEKEND. BOTH THE ECMWF AND GFS SUGGEST ANOTHER DRY...WEAK COLD FRONTAL PASSAGE LATE SUNDAY NIGHT AND EARLY MONDAY...WHICH IS JUST BEYOND THIS 7 DAY FCST PCKG. ANDRADE FIRE WEATHER... THE COMBINATION OF WEST TO NORTHWEST WINDS OF 15 TO 20 MPH WITH SOME HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED FROM TUESDAY THROUGH THE WEEKEND AT THIS TIME. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/14
Hazardous weather outlook, Jan 13, 3:37 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CST MON JAN 13 2014 OKZ001>003-TXZ001>020-140945- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 337 PM CST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO END BY 6 PM THIS EVENING AS RELATIVE HUMIDITIES INCREASE ABOVE 20 PERCENT AND WESTERLY-NORTHWESTERLY WINDS BECOME LIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL BRING WINDY CONDITIONS TO THE PANHANDLES ON TUESDAY. A WIND ADVISORY IS IN EFFECT FOR THE EASTERN OKLAHOMA AND NORTHEASTERN TEXAS PANHANDLES FROM 11 AM TO 6 PM TUESDAY AS SUSTAINED SURFACE WINDS INCREASE TO 35 MPH WITH GUSTS UP TO 55 MPH. ACROSS THE REMAINDER OF THE OKLAHOMA AND TEXAS PANHANDLES CAN EXPECTED TO SEE NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS UNTIL 6PM THIS EVENING.
Nearby
Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.